Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 22, 2007, 3:44 PM MDT for Lincoln County, Colorado. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2007, 3:44 PM MDT (21:44 UTC)
- Expired
- May 22, 2007, 4:34 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:58 PM MDT | HAIL 0.75 | 7 Sw Karval, CO | |
| May 22, 4:02 PM MDT | HAIL 0.75 | 11 Sw Karval, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 222144
SVRBOU
COC073-222245-
/O.NEW.KBOU.SV.W.0047.070522T2144Z-070522T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
344 PM MDT TUE MAY 22 2007
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO
* UNTIL 445 PM MDT
* AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 2 MILES SOUTHWEST OF FORDER...OR ABOUT 42 MILES
SOUTH OF LIMON...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN
CENTER...KARVAL...HUGO...FORDER AND BOYERO.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3871 10390 3854 10384 3862 10347 3883 10317
3915 10317 3913 10371 3886 10371
$$
RJK2 follow-up statements
000
WWUS55 KBOU 222219
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
419 PM MDT TUE MAY 22 2007
COC073-222245-
/O.CON.KBOU.SV.W.0047.000000T0000Z-070522T2245Z/
LINCOLN CO-
419 PM MDT TUE MAY 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHERN LINCOLN COUNTY...
AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES EAST OF KARVAL...OR ABOUT 39 MILES
SOUTHEAST OF LIMON...MOVING EAST AT 30 MPH.
AT AROUND 4 PM...3/4 INCH HAIL WAS REPORTED 7 MILES SOUTHWEST OF
KARVAL AND AT 4:05 PM 3/4 INCH HAIL WAS REPORTED 11 MILES SOUTHWEST
OF KARVAL.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUNKIN CENTER...KARVAL...HUGO...FORDER AND BOYERO.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3871 10390 3854 10384 3862 10347 3883 10317
3915 10317 3913 10371 3886 10371
$$
RJK000
WWUS55 KBOU 222234
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
434 PM MDT TUE MAY 22 2007
COC073-222244-
/O.CAN.KBOU.SV.W.0047.000000T0000Z-070522T2245Z/
LINCOLN CO-
434 PM MDT TUE MAY 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
AT 4 PM...THREE QUARTER INCH HAIL WAS REPORTED 7 MILES SOUTHWEST OF
KARVAL AND AT 405 PM THREE QUARTER INCH HAIL WAS REPORTED 11 MILES
SOUTHWEST OF KARVAL.
LAT...LON 3871 10390 3854 10384 3862 10347 3883 10317
3915 10317 3913 10371 3886 10371
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:50 PM MDT, 54 minutes earlier.
Area forecast discussion, May 22, 2:50 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT TUE MAY 22 2007 .SHORT TERM...UPPER LOW ACROSS NW WY WITH STRONG 100KT JET STEAK NOSING INTO NERN CO THIS AFTN. THIS HAS ALLOWED QUITE A BIT OF ASCENT ALOFT AS SHOWERS HAVE EXPANDED ACROSS MUCH OF NERN CO THIS AFTN. STORMS GENERALLY UNDER SEVERE LIMITS WITH HVY RAINERS AND SMALL HAIL WITH LACK OF STRONG INSTABILITY AND COOL LOW LVLS. SHOWERS WILL GRADUALLY END FROM WEST TO EAST THIS EVENING AS JET CORE SLIDES ACROSS THE AREA AND BEST LIFT MOVES INTO THE CENTRAL PLAINS. WILL NEED TO MAKE SOME CHANGES FOR THE WEDNESDAY FCST AS WATER VAPOR SHOWS STRONG SECONDARY WAVE MOVING INTO NRN NV THIS AFTN. THIS WAVE IS PROGGED TO LIFT OUT ACROSS NERN CO WED AFTN. BOTH GFS/NAM SHOWING GOOD QPF MOVING ACROSS THE AREA. WILL BOOST POPS TO HIGH SCATTERED FOR WED AFTN. .LONG TERM...RATHER SIGNIFICANT SHORT WAVE MOVING THROUGH THE MAIN TROUGH WILL CONTINUE TO PUSH EASTWARD ACROSS THE PLAINS TOMORROW EVENING. DEPENDING ON TIMING OF THIS FEATURE...COULD SEE FAIRLY WIDESPREAD PRECIP IN THE EVENING ESPECIALLY OVER THE EASTERN PLAINS AND PALMER DIVIDE. AS A RESULT...WILL INCREASE POPS FOR POINTS ROUGHLY FROM DENVER SOUTH AND EAST DURING THE EVENING HOURS. TEMPERATURES GET COLD ENOUGH IN THIS LATE SEASON TROUGH FOR SOME SNOW POSSIBLY AS LOW 6500 FEET OVER THE PALMER DIVIDE. SIGNIFICANTLY DRIER AND MORE STABLE AIR WILL WORK INTO THE REGION THURSDAY...AND WE MAY BE HARD PRESSED EVEN TO SPARK AN ISOLATED AFTERNOON STORM WITH WARMING ALOFT AND LACK OF AN APPRECIABLE LOW LEVEL THETA-E RIDGE. BY FRIDAY...MOISTURE AND LOW LEVEL THETA-E INCREASES ONCE AGAIN. IN ADDITION...A WEAK WAVE IS PROGGED TO MOVED ACROSS THE NORTHERN ROCKIES WITH A BIT OF WEAK LIFT. THIS SHOULD HELP PROMOTE BETTER STORM COVERAGE FRIDAY AFTERNOON AND EVENING. SATURDAY COULD SEE SOME COOLING BEHIND THE NORTHERN U.S. SHORT WAVE...BUT THE REST OF THE MEMORIAL DAY WEEKEND LOOKS WARMER AND A RETURN TO MORE SUMMERLIKE WEATHER WITH HIGHS AROUND 80F ON THE PLAINS BY MONDAY. THE TYPICAL ISOLATED AFTERNOON/EVENING STORMS ALSO EXPECTED. && .AVIATION...MVFR CONDITIONS WILL PERSIST THRU EARLY THIS EVENING WITH SHOWERS PERSISTING WITH ASSOCD JET STREAK MOVING ACROSS THE AREA. WITH SECONDARY WAVE MOVING ACROSS THE AIRPORT WED AFTN MAY AGAIN SEE CIGS AGAIN LOWER TO MVFR CONDITIONS ALONG WITH TS AFT 20Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/BARJENBRUCH
Hazardous weather outlook, May 22, 10:23 AM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1023 AM MDT TUE MAY 22 2007 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1023 AM MDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE URBAN CORRIDOR BY NOON AND SPREAD OVER THE EASTERN PLAINS DURING THE AFTERNOON. MEANWHILE...OVER THE MOUNTAINS...RAIN AND SNOW SHOWERS WILL ALSO CONTINUE WITH ACCUMULATIONS OF 2 TO 5 INCHES OF SNOW EXPECTED ABOVE 10000 FEET. IN THE MOUNTAIN VALLEYS AND FOOTHILLS...MAINLY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR. SEVERE STORMS ARE NOT EXPECTED TODAY AS THE ATMOSPHERE IS ONLY SLIGHTLY UNSTABLE. HOWEVER...STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AFTERNOON AND EVENING...WITH THE HIGHEST COVERAGE OVER THE MOUNTAINS AND PALMER DIVIDE AREA. SOME SNOW CAN ALSO BE EXPECTED IN THE MOUNTAINS WITH A COUPLE INCHES OF ADDITIONAL SNOW ACCUMULATION IN ELEVATIONS ABOVE 9500 FEET. A GRADUAL WARMING TREND WILL BEGIN THURSDAY AS SOUTHWESTERLY FLOW DEVELOPS OVER THE STATE. THERE WILL BE THE TYPICAL ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SWE/DBB
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:49 PM MDT | Tornado Warning | BOU | Lincoln | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.